Alert archive / Alaska / Snow Advisories in 2008

Snow Advisory 2, NWS Anchorage, AK

January 15, 2008

NWS Anchorage, AK issued this snow advisory at Jan 15, 2008, 12:18 AM AKST. It took effect at Jan 15, 2008, 5:18 AM AKST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2008, 12:18 AM AKST (09:18 UTC)
In effect from
Jan 15, 2008, 5:18 AM AKST
Expired
Jan 15, 2008, 5:47 PM AKST
In force
12 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 151418
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
518 AM AST TUE JAN 15 2008

AKZ135-151530-
/X.CAN.PAFC.BZ.W.0004.000000T0000Z-080115T2000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
518 AM AST TUE JAN 15 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

BLIZZARD CONDITIONS ARE NO LONGER ANTICIPATED FOR THE CORDOVA
AREA. LOCALIZED AREAS MAY STILL EXPERIENCE SNOW AND BLOWING SNOW
THIS MORNING BUT TEMPERATURES WILL RISE ABOVE FREEZING THIS
MORNING...ENDING THE THREAT FOR WIDESPREAD BLIZZARD CONDITIONS.

$$

AKZ125-152000-
/X.CON.PAFC.BZ.W.0004.000000T0000Z-080115T2000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
518 AM AST TUE JAN 15 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING THROUGH PORTAGE VALLEY AND TURNAGAIN ARM... 

A STRONG WEATHER FRONT APPROACHES THE NORTHERN GULF OF ALASKA
TONIGHT. MODERATE SNOW AND STRONG AND GUSTY EAST WINDS TO 40 MPH
WILL COMPANY THIS SYSTEM. THESE CONDITIONS WILL PRODUCE BLOWING
SNOW WHICH WILL LOWER VISIBILITIES TO 1/4 MILE OR LESS THROUGH
PORTAGE VALLEY AND ALONG EASTERN TURNAGAIN ARM. CONDITIONS WILL
IMPROVE LATE THIS MORNING AS WINDS DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ145-160230-
/X.NEW.PAFC.SN.Y.0002.080115T1418Z-080116T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
518 AM AST TUE JAN 15 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

SNOW IS SPREADING NORTH THIS MORNING UP THE SUSITNA VALLEY
ASSOCIATED WITH A AREA OF LOW PRESSURE AND A FRONTAL BOUNDARY IN
THE NORTHERN GULF. SNOW INTENSITY WILL INCREASE THIS MORNING AS
UPPER LEVEL FLOW BECOMES MORE CONDUCIVE FOR HEAVY SNOW. SNOW
AMOUNTS TODAY WILL BE 5 TO 10 INCHES WITH AN ADDITIONAL 1 TO 4
INCHES THIS EVENING BEFORE TAPERING OFF FROM THE SOUTH OVERNIGHT. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWAK41 PAFC 151954
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1054 AM AST TUE JAN 15 2008

AKZ125-152200-
/X.EXT.PAFC.BZ.W.0004.000000T0000Z-080115T2200Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1054 AM AST TUE JAN 15 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 1 PM AST THIS AFTERNOON FOR PORTAGE VALLEY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 1 PM AST THIS
AFTERNOON FOR PORTAGE VALLEY.

MODERATE SNOW AND STRONG AND GUSTY EAST WINDS TO 35 MPH WILL PRODUCE
BLOWING SNOW WHICH WILL LOWER VISIBILITIES TO 1/4 MILE OR LESS
THROUGH PORTAGE VALLEY UNTIL EARLY THIS AFTERNOON. CONDITIONS
WILL IMPROVE AS WINDS DIMINISH EARLY THIS AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ145-160600-
/X.CON.PAFC.SN.Y.0002.000000T0000Z-080116T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1054 AM AST TUE JAN 15 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

SNOW IS SPREADING NORTH THIS MORNING UP THE SUSITNA VALLEY
ASSOCIATED WITH A AREA OF LOW PRESSURE AND A FRONTAL BOUNDARY IN
THE NORTHERN GULF. SNOW AMOUNTS TODAY WILL BE 5 TO 10 INCHES WITH
AN ADDITIONAL 1 TO 4 INCHES THIS EVENING BEFORE TAPERING OFF FROM
THE SOUTH OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 152154
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1254 PM AST TUE JAN 15 2008

AKZ125-152300-
/X.CAN.PAFC.BZ.W.0004.000000T0000Z-080115T2200Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1254 PM AST TUE JAN 15 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. LOCAL AREAS OF BLOWING SNOW MAY REDUCE
VISIBILITIES TO A MILE AT TIMES THROUGH THIS EVENING.

$$

AKZ145-160600-
/X.CON.PAFC.SN.Y.0002.000000T0000Z-080116T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1254 PM AST TUE JAN 15 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

SNOW IS SPREADING NORTH THIS MORNING UP THE SUSITNA VALLEY
ASSOCIATED WITH A AREA OF LOW PRESSURE AND A FRONTAL BOUNDARY IN
THE NORTHERN GULF. SNOW AMOUNTS TODAY WILL BE 5 TO 10 INCHES WITH
AN ADDITIONAL 1 TO 4 INCHES THIS EVENING BEFORE TAPERING OFF FROM
THE SOUTH OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 160247
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
547 PM AST TUE JAN 15 2008


AKZ145-160400-
/X.CAN.PAFC.SN.Y.0002.000000T0000Z-080116T0600Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
547 PM AST TUE JAN 15 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW
ADVISORY.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 14, 11:00 AM AKST, 13 hours 18 minutes earlier.

Area forecast discussion, Jan 14, 11:00 AM AKST, 13 hours 18 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AST MON JAN 14 2008

CORRECTED WARNING SUMMARY

.MODEL DISCUSSION...MODELS WILL TEND TO STRUGGLE WITH TIMING AND
INTENSITY OF LOW CENTER AS STRONG SWLY JET SETS UP OVER THE MAINLAND
OVER THE NEXT COUPLE OF DAYS. WILL NUDGE CURRENT GRIDS TOWARD NEW GFS
SOLUTION.

.ANALYSIS UPPER LEVELS...
A LOW AMPLITUDE RIDGE OVER THE GULF OF ALASKA/MAINLAND ALASKA BUILDS
AS IT MOVES INTO WESTERN CANADA TUE NIGHT. THE LOW CENTER NEAR THE
WESTERN ALEUTIANS MOVES NORTH AND MERGES WITH THE TROUGH OVER EASTERN
RUSSIA TUE NIGHT. GENERAL POSITION OF TROUGH OVER THE BERING
SEA/EASTERN RUSSIA UNDERGOES SOME CHANGES OVER THE NEXT COUPLE OF
DAYS...BUT GENERAL TREND IS TO KEEP STRONG SWLY JET OVER THE NPAC TO
AND THE MAINLAND/GULF OF ALASKA THROUGH MUCH OF THIS WEEK.

.FORECAST...
.EAST...WARMER TEMPERATURES ON THE WAY. SHORT TERM WILL BE MAIN FOCUS
THIS PACKAGE. WEATHER FRONT MOVING ACROSS SW ALASKA/WESTERN GULF THIS
MORNING WILL SPREAD LIGHT OVERRUNNING SNOW INTO SOUTHCENTRAL AND THE
NORTHERN GULF OF ALASKA TONIGHT. A SECONDARY AND STRONGER FRONT...
ASSOCIATED WITH A DEVELOPING STORM NEAR THE ALEUTIANS MOVES INTO THE
GULF OF ALASKA TONIGHT. A TRIPLE POINT LOW DEVELOPS ALONG THIS FRONT
NEAR KODIAK ISLAND IS LIKELY TONIGHT. THIS LOW CENTER MOVES TO TO THE
NORTHERN GULF OF ALASKA TUE MORNING THEN INLAND OVER THE NORTH GULF
TUE AFTERNOON. STRONG EASTERLY FLOW SETS UP OVER THE NORTH GULF AND
COASTAL LOCALS TONIGHT IN ADVANCE OF THIS CENTER AND ASSOCIATED FRONT
TONIGHT. ALONG WITH STRONG WINDS EXPECT PRECIPITATION TO REMAIN SNOW
AS FRONT APPROACHES THE COAST TONIGHT. BLOWING SNOW WITH BLIZZARD
CONDITIONS OVER ZONES 135 AND CHANNELED AREAS OF ZONE 125 LATER
TONIGHT. EXPECT THAT AS FRONT MOVES INLAND TUE THAT BLIZZARD
THREAT SHOULD END. FAIR LOW AND MID LEVEL SW FLOW SETS UP OVER THE
GULF AND SOUTHCENTRAL ALASKA TUE AND TUE NIGHT. EXPECT MAY SEE
SIGNIFICANT SNOW POTENTIAL FOR ZONES 145 AND 131. LOWER ELEVATIONS
OVER THE GULF SHOULD BE WARM ENOUGH ON TUE/TUE NIGHT...THAT
PRECIPITATION LIKELY TO BE MIXED OR RAIN.

.WEST...WEATHER FRONT OVER SW ALASKA THIS AFTERNOON MOVES NORTH AND
EAST THROUGH THIS EVENING. UPPER 960S MB LOW NEAR ADAK THIS AFTERNOON
BOTTOMS OUT IN THE LOWER 960S TONIGHT THEN WEAKENS AS IT MOVES TO
NEAR NUNIVAK ISLAND TUE NIGHT. SECONDARY LOW CENTER FORMS SOUTH OF
THE PRIBILOF ISLANDS TONIGHT AND MOVES NEAR NORTON SOUND TUE NIGHT.
EXPECT BLIZZARD CONDITIONS OVER THE DELTA TONIGHT WITH APPROACH OF
THIS LOW. TEMPERATURES WARMING OVER BRISTOL BAY TONIGHT SHOULD
SUPPRESS BLOWING SNOW...EXCEPT FOR WESTERN CAPES. EXPECT GALES TO
STORMS WITH THE LOW CENTERS MOVING THROUGH THE BERING SEA OVER THE
NEXT 36 HOURS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING ZONE 155 125 135.
MARINE...STORM 120 165 170.
         GALE 125 130 132 140 150 155 160 171 172 175 179 180 185.
         FREEZING SPRAY 120 121 125 129 130 138 140 141 185.
FIRE WEATHER...NONE.

RMC JAN 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:00 PM AKSTGale WarningAFC60 hr
Jan 14, 11:00 PM AKSTGale WarningAFC36 hr
Jan 14, 11:00 PM AKSTSmall Craft AdvisoryAFC48 hr
Jan 14, 11:00 PM AKSTSmall Craft AdvisoryAFC3 days
Jan 15, 6:45 AM AKSTStorm WarningAFC4 hr
Jan 15, 11:00 AM AKSTGale WarningAFC24 hr
Jan 15, 11:00 AM AKSTGale WarningAFC12 hr
Jan 15, 11:00 AM AKSTSmall Craft AdvisoryAFC48 hr
Jan 15, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr

Nearby

Snow Advisories in Alaska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.